Alert archive / California / Flash Flood Warnings in 1997

Flash Flood Warning 35, NWS San Diego, CA

December 6, 1997San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Dec 6, 1997, 9:05 AM PST for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 6, 1997, 9:05 AM PST (17:05 UTC)
Expired
Dec 6, 1997, 12:00 PM PST
In force
3 hr
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSAN 061707
FFWSAN
CAC065-071-062000-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
905 AM PST SAT DEC 6 1997
 
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL NOON PST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN SOUTHWEST CALIFORNIA
 
   ...WESTERN RIVERSIDE COUNTY
   ...SOUTHWESTERN SAN BERNARDINO COUNTY
 
A FLASH FLOOD WARNING HAS BEEN ISSUED FOR WESTERN RIVERSIDE AND
SOUTHWESTERN SAN BERNARDINO COUNTIES INCLUDING THE INLAND EMPIRE...THE
MOUNTAINS BELOW 7000 FEET AND THE APPLE VALLEY UNTIL NOON. AT
9AM...DOPPLER RADAR SHOWED PERSISTENT RAIN...SOME HEAVY...WITH ISOLATED
THUNDERSTORMS OVER THIS AREA. THE HEAVIEST RAIN WAS IN EXTREME WESTERN
RIVERSIDE COUNTY AND ANOTHER CLUSTER OF VERY HEAVY RAIN WAS JUST
ENTERING SOUTHWESTERN RIVERSIDE COUNTY. THE RIVERSIDE COUNTY SHERIFF
REPORTED 2 TO 3 FEET OF WATER COVERING SOME ROADS IN NORCO AND ELSINORE.
 
MOST DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR LOW SPOTS IF WATER COVERS
THE ROADWAY.  NEVER TRY TO CROSS A FLOWING STREAM...EVEN A
SMALL ONE...ON FOOT.
 
MAXWELL

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Dec 6, 2:39 AM PST, 6 hours 26 minutes earlier.

Area forecast discussion, Dec 6, 2:39 AM PST, 6 hours 26 minutes before
SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
230 AM PST SAT DEC 6 1997

                          ...SYNOPSIS...
A SLOW MOVING PACIFIC STORM WAS MOVING INTO NORTHERN ORANGE COUNTY
AND THE WEST PART OF SAN BERNARDINO AND RIVERSIDE COUNTIES EARLY THIS
MORNING. IT IS EXPECTED TO MOVE INTO SAN DIEGO COUNTY EARLY THIS
MORNING BEFORE SUNRISE. PERIODS OF RAIN AND SCATTERED THUNDERSTORMS
ARE EXPECTED TODAY WITH SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT
THROUGH SUNDAY MORNING. A HEAVY SURF ADVISORY FOR ALL COASTAL AREAS
IS IN EFFECT THROUGH TONIGHT.

                         ...DISCUSSION...
RADARS SHOW MAIN EVENT STILL TO THE NORTH WITH SOME SHOWERS MOVING
INTO ORANGE CO WITH ALERT DATA SHOWING SOME LIGHT SHOWERS. UPR LVL
LOW MOVING PAINFULLY SLOW TOWARD THE AREA. PROGS SHOW GOOD PVA THIS
MORNING WITH +4 UVV BULLSEYE MOVING THRU AROUND NOON WITH BEST CHANCE
FOR HEAVY RAIN THEN. ROTATING BANDS OF RAIN AND TSTORMS SHOULD HIT
THE AREA BROADSIDE AND WILL BROADBRUSH SINCE ALL AREAS EXPECTED TO BE
AFFECTED ABOUT THE SAME EXCEPT FOR THE LOWER DESERTS. VORT MAX AND
PROBABLY BEST CHANCE FOR TSTORMS MOVES THRU LATE TNGT AND EARLY SUN
MORN...ALTHOUGH LINE OF THUNDERSTORMS CONTINUES TO FORM ALONG THE
SOUTHEAST SIDE OF THE ECHOES MOVING INTO NORTHERN ORANGE COUNTY. TROF
BEGINS LIFTING OUT SUN AM AND 50H CONTINUES TO INCR THRU SUN AFTN.
ANOTHER STORM MOVES INTO NORCAL SUN AFTN THRU MON MORN AND IT IS
EXPECTED TO MOVE TO THE NORTH AND MISS FAR SOUTHERN SOCAL. RH PROGS
MOVE 70% OUT OF THE AREA BY SUN AFTN AND RH CONTINUES TO DECREASE
OVER THE AREA MON AM.

SAN RW 065/056 064/054 065 13986

WHITLOW

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 6, 3:51 AM PSTSevere Thunderstorm WarningSGXOrange69 min
Dec 6, 4:28 AM PSTFlash Flood WarningSGXOrange2 hr
Dec 6, 6:31 AM PSTFlash Flood WarningSGXOrange59 min
Dec 6, 7:30 AM PSTFlash Flood WarningSGXOrange90 min
Dec 6, 9:00 AM PSTFlash Flood WarningSGXOrange3 hr
Dec 6, 9:05 AM PSTFlash Flood WarningSGXRiverside3 hr
Dec 6, 9:45 AM PSTFlash Flood WarningSGXOrange, Riverside60 min
Dec 6, 9:45 AM PSTSevere Thunderstorm WarningSGXOrange, Riverside60 min
Dec 6, 11:59 AM PSTFlash Flood WarningSGXOrange61 min
Dec 6, 1:11 PM PSTFlash Flood WarningSGXOrange, Riverside, San Diego2 hr
Dec 6, 1:11 PM PSTFlash Flood WarningSGXSan Bernardino2 hr
Dec 6, 3:00 PM PSTFlash Flood WarningSGXOrange, San Bernardino5 hr
Dec 6, 3:00 PM PSTFlash Flood WarningSGXRiverside, San Diego5 hr

Nearby

Flash Flood Warnings in California, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.